MAUDE Adverse Event Report: EPOCAL INC. EPOC BLOOD ANALYSIS SYSTEM; EPOC NXS HOST

EPOCAL INC. EPOC BLOOD ANALYSIS SYSTEM; EPOC NXS HOST
Catalog Number 11413475
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer provided instrument csv files, however these were insufficient to be used for further investigation.However, based on the details provided by the customer, this event appears to be in scope of a confirmed software issue with the epoc system.When a new test is run which re-uses the database test id of a previously run test that was deleted by the test retention feature, any result in the deleted test that is not an analyte in the new test will be pulled in and displayed as part of the new test, this includes measured, calculated, and corrected results.Siemens is taking action to address this issue.It is estimated that the probability of occurrence for this issue is low as there is a very specific sequence of events that must be met for this software issue to occur.A field action poc 24-001 "potential for test record to include unselected analytes" was released on october 19, 2023.Crr # 3002637618-10-19-2023-003-c.Another instance of this issue for the same customer on a different instrument which had the same set up, was documented in mdr 3002637618-2023-00088.
 
Event or Problem Description
The customer alleged that their data manager presented all results for the entire test panel, and not just the ones they selected when running their epoc instrument.The customer later reported that their instrument was operating as intended after updating the configuration of their data manager.At that time, this was believed to be an issue with the data manager.On (b)(6), during the investigation of another complaint, a software issue was found.A review of the information provided by this customer determined that this complaint was in scope, and it was therefore re-escalated.

Brand Name
EPOC BLOOD ANALYSIS SYSTEM
Common Device Name
EPOC NXS HOST
Manufacturer (Section D)
EPOCAL INC.
2060 walkley road
ottawa, ontario K1G 3 P5
CA  K1G 3P5
Manufacturer (Section G)
EPOCAL INC.
2060 walkley road
ottawa, ontario K1G 3 P5
CA   K1G 3P5
Manufacturer Contact
felix akinrinola
2 edgewater drive
norwood, MA 02062
MDR Report Key18015596
Report Number3002637618-2023-00089
Device Sequence Number7582504
Product Code CHL
UDI-Device Identifier00630414606095
UDI-Public630414606095
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K200107
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number11413475
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3002637618-10-19-2023-00
Patient Sequence Number1
Patient SexUnknown